Hypereosinophilic Syndrome After Liver Transplantation – a Case Report and a Review of the Literature.

Aulbert W, Kobbe R, Breuer C et al.

1University-Medical Centre Hamburg – Eppendorf, Department of Pediatrics 2University-Medical Centre Hamburg – Eppendorf, Head of the Department of Pediatric Infectious Diseases 3University-Medical Centre Hamburg – Eppendorf, Department of Pediatric Gastroenterology, Hepatology and Liver Transplantation 4University-Medical Centre Hamburg – Eppendorf, Department of Pediatric Gastroenterology, Hepatology and Liver Transplantation 5University-Medical Centre Hamburg- Eppendorf, Institute of Pathology 6University-Medical Centre Hamburg – Eppendorf, Department of Pediatric Gastroenterology, Hepatology and Liver Transplantation 7University-Medical Centre Hamburg – Eppendorf, Department of Pediatric Nephrology and Kidney Transplantation 8Director of the Department of Pediatrics, Heidberg-Hospital, Hamburg, Germany 9University-Medical Centre Hamburg – Eppendorf, Head of the Department of Pediatric Gastroenterology, Hepatology and Liver Transplantation.

Transplantation. Mar 2017.

Persistently elevated eosinophil granulocytes in the peripheral blood in children is challenging due to a complex diagnosis especially after solid organ transplantation and can lead to difficulties in finding an underlying causative factor.We report a 12-year-old boy who developed severe hypereosinophilia eleven years after liver transplantation (LT) due to biliary atresia. Accompanying symptoms were recurrent fever, fatigue, elevated liver enzymes, abdominal pain and significant weight loss. After exclusion of secondary causes of eosinophilia, an idiopathic hypereosinophilic syndrome (I-HES) was diagnosed. Treatment with prednisolone resulted in an immediate response with rapid reduction of eosinophils, normalization of liver enzymes and amelioration of any clinical symptoms.A hypereosinophilic syndrome in patients after LT is rare and a broad differential diagnosis has to be considered. Prednisolon may lead to a prompt amelioration of eosinophilia and associated symptoms.

Pubmed

Leave a Reply

Your email address will not be published. Required fields are marked *